Skip to Accessibility Tools Skip to Content Skip to Footer

Migraine story

I am so frustrated. My migranes appear and then go away for a year. I always get auras, flashing lights, lines etc. Last year, I had a weird cresent shape in my right eye. Went to the ER thinking it was a detached retina. Made two visits to an Ophthalmologist and he found nothing. In two weeks it went away. Last week I took low dose steroids (never again) for a sinus infection. After I was done with them, I have had a migrane for days. I also have that crescent shape in my right eye again. I feel fine when I wake up and then within an hour or so feel awful, then better by evening. Not 100% but better. My migrane meds made it worse. My sinuses are still draining. I don’t know if it is a combination of both sinus and migrane. Anyone else ever experience this? Already missed two days of work.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • chica22
    5 years ago

    Yes, time to see a neurologist. Not just any neurologist though…..one that specializes in migraine. I prefer a neurologist who gets migraines him or herself as very few doctors really get how auras look to us. Google migraine aura art and you will see many of the images you see.

  • Katie M. Golden moderator
    5 years ago

    Deb,
    When I get an aura they always look like a crescent moon shape, but when I was a kid they looked like a dragon. So your auras can change over time. How long do your auras last? A few minutes, a few hours, all day? Also, do your Migraines come back every year at the same time? It could be the changing of the seasons that brings them back.

    Many times sinus issues are actually Migraines. Symptoms such as watery eyes, tearing up, and drainage can be the same when you are having a Migraine. Often the two get confused.
    http://migraine.com/blog/sinus-headache-or-migraine/

    I’m surprised though that the steroid made you feel worse. Sometimes steroids are given to break Migraine cycles, so whether you had a sinus infection or a Migraine, I thought the steroid would have helped.

    Since your symptoms have changed, it’s probably time to consult with a neurologist as well, who can find something better to help you get through this rough patch.

    -Katie
    Migraine.com Moderator

  • Poll